MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient underwent a bilateral symfony intraocular lens implants.Model zxt 300 were implanted in both eyes.After implantation the patient experienced starbursts in both eyes.Patient did have 1 diopter of residual astigmatism in the right (dominant) eye giving uncorrected visual acuity (ucva) of 20/25 and 20/20 ucva in the left eye.Patient's vision remains the same with minimal residual correction in place (best-corrected).Patient's near vision is good at j2 in both eyes.Patient is happy with her near vision.They explanted the zxt 300 in the right eye and replaced it with a zxt 400 to correct the residual astigmatism and hopefully reduce the dysphotopsia.Patient is 20/40 1 day post.This report will capture the zxt iol explanted from the right eye.
 
Additional Manufacturer Narrative
Corrected data: the initial report incorrectly reported that a zxt 400 was used as the replacement lens.The correct replacement lens was a zct 400 lens.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 03/08/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the lens was not returned.Considering the condition of the return additional analysis is not possible.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6251889
Report Number9614546-2017-00032
Device Sequence Number938505
Product Code HQL
UDI-Device Identifier05050474606418
UDI-Public(01)05050474606418(17)210822
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/22/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date01/16/2017
05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR